Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Schur-Agler class rational inner functions on the tridisk

Author: Greg Knese
Journal: Proc. Amer. Math. Soc. 139 (2011), 4063-4072
MSC (2010): Primary 47A57; Secondary 42B05
Published electronically: March 30, 2011
MathSciNet review: 2823051
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We prove two results with regard to rational inner functions in the Schur-Agler class of the tridisk. Every rational inner function of degree $ (n,1,1)$ is in the Schur-Agler class, and every rational inner function of degree $ (n,m,1)$ is in the Schur-Agler class after multiplication by a monomial of sufficiently high degree.

References [Enhancements On Off] (What's this?)

  • [Agler and McCarthy, 2002] Agler, J. and McCarthy, J. E. (2002).
    Pick interpolation and Hilbert function spaces, volume 44 of Graduate Studies in Mathematics.
    American Mathematical Society, Providence, RI. MR 1882259 (2003b:47001)
  • [Anderson et al., 2008] Anderson, J. M., Dritschel, M. A., and Rovnyak, J. (2008).
    Schwarz-Pick inequalities for the Schur-Agler class on the polydisk and unit ball.
    Comput. Methods Funct. Theory, 8(1-2):339-361. MR 2419482 (2009c:47027)
  • [Bakonyi and Naevdal, 1998] Bakonyi, M. and Naevdal, G. (1998).
    On the matrix completion method for multidimensional moment problems.
    Acta Sci. Math. (Szeged), 64(3-4):547-558. MR 1666043 (99k:42020)
  • [Ball and Bolotnikov, 2002] Ball, J. A. and Bolotnikov, V. (2002).
    A tangential interpolation problem on the distinguished boundary of the polydisk for the Schur-Agler class.
    J. Math. Anal. Appl., 273(2):328-348. MR 1932492 (2003i:47016)
  • [Ball and Bolotnikov, 2010] Ball, J. A. and Bolotnikov, V. (2010).
    Canonical de Branges-Rovnyak model transfer-function realization for multivariable Schur-class functions.
    In Hilbert spaces of analytic functions, volume 51 of CRM Proc. Lecture Notes, pages 1-40. Amer. Math. Soc., Providence, RI. MR 2648864
  • [Ball et al., 2005] Ball, J. A., Sadosky, C., and Vinnikov, V. (2005).
    Scattering systems with several evolutions and multidimensional input/state/output systems.
    Integral Equations Operator Theory, 52(3):323-393. MR 2184571 (2006h:47013)
  • [Cole and Wermer, 1999] Cole, B. J. and Wermer, J. (1999).
    Andô's theorem and sums of squares.
    Indiana Univ. Math. J., 48(3):767-791. MR 1736979 (2000m:47014)
  • [Crabb and Davie, 1975] Crabb, M. J. and Davie, A. M. (1975).
    von Neumann's inequality for Hilbert space operators.
    Bull. London Math. Soc., 7:49-50. MR 0365179 (51:1432)
  • [Dritschel, 2004] Dritschel, M. A. (2004).
    On factorization of trigonometric polynomials.
    Integral Equations Operator Theory, 49(1):11-42. MR 2057766 (2005d:47034)
  • [Dumitrescu, 2007] Dumitrescu, B. (2007).
    Positive trigonometric polynomials and signal processing applications.
    Signals and Communication Technology. Springer, Dordrecht. MR 2309555 (2007m:94044)
  • [Gabardo, 1998] Gabardo, J.-P. (1998).
    Trigonometric moment problems for arbitrary finite subsets of $ {\bf Z}^n$.
    Trans. Amer. Math. Soc., 350(11):4473-4498. MR 1443194 (99a:42005)
  • [Geronimo and Lai, 2006] Geronimo, J. S. and Lai, M.-J. (2006).
    Factorization of multivariate positive Laurent polynomials.
    J. Approx. Theory, 139(1-2):327-345. MR 2220044 (2007a:47023)
  • [Geronimo and Woerdeman, 2004] Geronimo, J. S. and Woerdeman, H. J. (2004).
    Positive extensions, Fejér-Riesz factorization and autoregressive filters in two variables.
    Ann. of Math. (2), 160(3):839-906. MR 2144970 (2006b:42036)
  • [Holbrook, 2001] Holbrook, J. A. (2001).
    Schur norms and the multivariate von Neumann inequality.
    In Recent advances in operator theory and related topics (Szeged, 1999), volume 127 of Oper. Theory Adv. Appl., pages 375-386. Birkhäuser, Basel. MR 1902811 (2003e:47016)
  • [Knese, 2008] Knese, G. (2008).
    Bernstein-Szegő measures on the two dimensional torus.
    Indiana Univ. Math. J., 57(3):1353-1376. MR 2429095 (2009h:46054)
  • [Knese, 2010a] Knese, G. (2010a).
    Polynomials with no zeros on the bidisk.
    Anal. PDE, 3(2):109-149. MR 2657451
  • [Knese, 2010b] Knese, G. (2010b).
    Rational inner functions in the Schur-Agler class of the polydisk.
    To appear in Publicacions Matemàtiques.
  • [Knese, 2010c] Knese, G. (2010c).
    Stable symmetric polynomials and the Schur-Agler class.
  • [Kummert, 1989a] Kummert, A. (1989a).
    Synthesis of $ 3$-D lossless first-order one ports with lumped elements.
    IEEE Trans. Circuits and Systems, 36(11):1445-1449. MR 1020132
  • [Kummert, 1989b] Kummert, A. (1989b).
    Synthesis of two-dimensional lossless $ m$-ports with prescribed scattering matrix.
    Circuits Systems Signal Process., 8(1):97-119. MR 998029 (90e:94048)
  • [Lotto, 1994] Lotto, B. A. (1994).
    von Neumann's inequality for commuting, diagonalizable contractions. I.
    Proc. Amer. Math. Soc., 120(3):889-895. MR 1169881 (94e:47012)
  • [Megretski, 2003] Megretski, A. (2003).
    Positivity of trigonometric polynomials.
    In Decision and Control, 2003. Proceedings of 42nd IEEE Conference on Decision and Control, volume 4, IEEE, pages 3814 - 3817.
  • [Quillen, 1968] Quillen, D. G. (1968).
    On the representation of hermitian forms as sums of squares.
    Invent. Math., 5:237-242. MR 0233770 (38:2091)
  • [Rudin, 1963] Rudin, W. (1963).
    The extension problem for positive-definite functions.
    Illinois J. Math., 7:532-539. MR 0151796 (27:1779)
  • [Rudin, 1969] Rudin, W. (1969).
    Function theory in polydiscs.
    W. A. Benjamin, Inc., New York-Amsterdam. MR 0255841 (41:501)
  • [Varopoulos, 1974] Varopoulos, N. T. (1974).
    On an inequality of von Neumann and an application of the metric theory of tensor products to operators theory.
    J. Functional Analysis, 16:83-100. MR 0355642 (50:8116)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2010): 47A57, 42B05

Retrieve articles in all journals with MSC (2010): 47A57, 42B05

Additional Information

Greg Knese
Affiliation: Department of Mathematics, Box 870350, University of Alabama, Tuscaloosa, Alabama 35487-0350

Keywords: Schur-Agler class, von Neumann’s inequality, bidisk, polydisk, rational inner function, trigonometric polynomials, sums of squares
Received by editor(s): October 5, 2010
Published electronically: March 30, 2011
Additional Notes: This research was supported by NSF grant DMS-1048775
Communicated by: Richard Rochberg
Article copyright: © Copyright 2011 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society